Cancer spot found!

I was treated via Radiotherapy and Hormone therapy for prostate cancer 18 years ago.

Over the last few years my PSA has been slowly increasing and the latest was 5.48.

5 weeks ago, I had a PETCT scan which my PSA nurse tells me shows a small spot of cancer returned in my prostate but nothing elsewhere, apart from her phone call I have heard nothing from the hospital, how long should I have to wait.

In my anxious little mind, I think " cancer, urgent, start treatment as soon as poss.

Any advice please.

Concerned Roy.

By the way I am 83.

Parents Reply Children
  • Hi Devonroy and thank you for your post.

    I am sorry to learn that you have symptoms that are causing you concern.

    You may find information regarding the potential side effects of hormone therapy on the Prostate Cancer UK website.

    We acknowledge that hormone therapy can lead to a reduction in the size of the penis and testicles; however, there is no documentation indicating any changes in colour.

    We would always advise anyone on treatment who is concerned about any new symptoms to contact their hospital specialist or GP.

    This is most probably nothing to worry about but it is always best to get it checked.

    You may be interested in joining a support group called Tackle.

    It is a patient led charity for men with prostate cancer. There are groups up and down the country or you can start your own. It can help to talk to other men who have gone through similar treatments. You may find that they have tips on how they cope with similar side effects.

    I really hope you know more soon and that everything will be okay for you.

    Kind regards

    Tina